Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 3, 2019, 3:27 PM CST for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2019, 3:27 PM CST (21:27 UTC)
- Expired
- Mar 4, 2019, 4:05 AM CST
- In force
- 13 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
799 WWUS74 KHGX 032127 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 327 PM CST Sun Mar 3 2019 ...Wind Advisory in Effect for the Barrier Islands Tonight... ...A Freeze Watch is in Effect for much of Southeast Texas late Monday Night into Early Tuesday.... .A strong cold front has crossed Southeast Texas. Strong winds in the wake of the front will bring much colder temperatures into the area tonight and Monday. Sustained north to northeast winds of 20 to 25 mile per hour will persist along the coast tonight and a Wind Advisory is in effect for the Barrier Islands. High pressure will settle over North Texas on Monday night. This will allow some very cold air to filter into the region late Monday night into Tuesday. Temperatures will fall below freezing over the north around midnight and could be below freezing for 5 to 8 hours. Low temperatures by Tuesday morning could be in the mid 20's north of a Columbus to Conroe to Cleveland line. Further south a light freeze will be possible with temperatures near 30 for 1 to 3 hours. TXZ436>438-041200- /O.NEW.KHGX.WI.Y.0004.190303T2127Z-190304T1300Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- Including the cities of Galveston and Surfside Beach 327 PM CST Sun Mar 3 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CST MONDAY... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 7 AM CST Monday. * EVENT...Strong north winds 20 to 25 miles per hour with higher gusts. * TIMING...Through early Monday morning. * IMPACT...Drivers of vans...campers...trailers...and other high- profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$ TXZ163-164-176>179-195>200-210>213-226-227-235>238-041200- /O.NEW.KHGX.FZ.A.0001.190305T0600Z-190305T1400Z/ Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Trinity-Walker-Waller-Washington-Wharton- Including the cities of Alvin, Angleton, Bay City, Bellville, Brenham, Brookshire, Bryan, Caldwell, Cleveland, Coldspring, College Station, Columbus, Conroe, Corrigan, Crockett, Dayton, Eagle Lake, Edna, El Campo, First Colony, Friendswood, Ganado, Groveton, Hempstead, Houston, Huntsville, League City, Liberty, Livingston, Madisonville, Mission Bend, Missouri City, Navasota, Pearland, Pecan Grove, Prairie View, Rosenberg, Sealy, Shepherd, Somerville, Sugar Land, The Woodlands, Trinity, Waller, Weimar, and Wharton 327 PM CST Sun Mar 3 2019 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... The National Weather Service in Houston/Galveston has issued a Freeze Watch, which is in effect from late Monday night through Tuesday morning. * EVENT...Very cold temperatures expected with temperatures falling to between 25 and 30 degrees by early Tuesday morning. * TIMING...Between midnight and 8 AM Tuesday morning. * IMPACT...A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
818 WWUS74 KHGX 041005 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 405 AM CST Mon Mar 4 2019 ...Wind Advisory is cancelled... ...A Freeze Watch is in Effect for much of Southeast Texas late Monday Night into Early Tuesday.... High pressure will settle over North Texas on today into tonight. This will allow for some very cold air to filter into the region late tonight into Tuesday. Temperatures will fall below freezing over areas north of Houston around midnight and could be below freezing for 5 to 8 hours. Low temperatures by Tuesday morning could be in the mid 20's north of a Columbus to Conroe to Cleveland line and could need a hard freeze warning. Further south a light freeze will be possible with temperatures near 30 for 1 to 3 hours. TXZ436>438-041115- /O.CAN.KHGX.WI.Y.0004.000000T0000Z-190304T1300Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- Including the cities of Galveston and Surfside Beach 405 AM CST Mon Mar 4 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Houston/Galveston has cancelled the Wind Advisory. Winds have decreased below advisory criteria. $$ TXZ163-164-176>179-195>200-210>213-226-227-235>238-042200- /O.CON.KHGX.FZ.A.0001.190305T0600Z-190305T1400Z/ Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Trinity-Walker-Waller-Washington-Wharton- Including the cities of Alvin, Angleton, Bay City, Bellville, Brenham, Brookshire, Bryan, Caldwell, Cleveland, Coldspring, College Station, Columbus, Conroe, Corrigan, Crockett, Dayton, Eagle Lake, Edna, El Campo, First Colony, Friendswood, Ganado, Groveton, Hempstead, Houston, Huntsville, League City, Liberty, Livingston, Madisonville, Mission Bend, Missouri City, Navasota, Pearland, Pecan Grove, Prairie View, Rosenberg, Sealy, Shepherd, Somerville, Sugar Land, The Woodlands, Trinity, Waller, Weimar, and Wharton 405 AM CST Mon Mar 4 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * EVENT...Very cold temperatures expected with temperatures falling to between 25 and 30 degrees by early Tuesday morning. * TIMING...Between midnight and 8 AM Tuesday morning. * IMPACT...A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:19 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 3, 3:19 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
319 PM CST Sun Mar 3 2019
.DISCUSSION...
A strong cold front has crossed SE TX and much colder temperatures
are filtering into the region. At 2 PM, temperatures in southern
Kansas were around 10 degrees and this colder air will continue to
move southward as a 1040 mb high settles over the southern plains.
Clouds are thinning and visible satellite imagery shows a few
breaks forming. The pressure gradient is tight and with colder air
flowing over the warm water, feel winds along the coast are going
to remain strong for much of the night. Will issue a Wind Advisory
for the barrier islands tonight. Fcst soundings show some partial
clearing overnight with clouds filling back in on Monday. With
cloud cover and cold air advection, Monday is looking very cold
with high temperatures struggling to reach 40 over the north and
50 over the south. A weak upper level disturbance coupled with
weak isentropic upglide could yield some patchy light rain near
the coast on Monday afternoon. Moisture profiles look warm enough
to support rain only.
Skies will begin to clear Monday night as the surface high moves
toward North Texas. Dry air and light winds will allow for strong
radiational cooling and very cold temperatures are expected. Sub
freezing temperatures will be possible for 4-6 hours Mon night
into Tuesday. Have issued a Freeze Watch for much of SE TX From
06-14z Tuesday. Quiet and cool weather expected Tues/Weds as the
surface high slowly drifts east. Clouds will make a return late
Wednesday as onshore winds return on the backside of the
retreating high.
Moisture levels begin to increase on Thursday and fcst soundings
show saturation from the sfc to 800 mb with strong capping between
800-700 mb. PW values increase to 1.25 inches so feel some light
showers will be possible beneath the cap. There doesn't look like
much day to day change through Saturday as moisture profiles show
saturation to around 850 mb with capping between 850-700 mb and
dry air in the 850-500 mb layer. This suggests pesky warm air
advection type showers. A persistent onshore flow will bring back
warmer temperatures and an increase in low level dew points.
Conditions look increasingly favorable for more sea fog late in
the week.
The GFS and ECMWF differ significantly with how they handle a cold
front next weekend. The Canadian now supports the ECMWF in
pushing the system well north of the region and the front never
gets here. Have leaned toward the ECMWF/Canadian and keep the
area warm and humid next weekend.
&&
.MARINE...
Strong north winds in the wake of this afternoon's cold frontal
passage have quickly reached Advisory criteria and have scoured out
any remaining dense sea fog. Expect SCA winds, sustained or gusting
to 20 knots or greater, will persist across the bays through the
evening and the Gulf waters through Monday afternoon. Seas
will quickly respond and reach up to 4 to 5 feet nearshore...6 to 8
feet offshore by overnight Monday morning. Caution level
northeasterly winds over the Gulf will hang on through mid week
before regional high pressure moving east veers weakened winds
onshore by Wednesday night. Warm and moist air overrunning cooler
nearshore Gulf and bay waters will increase the threat for late week
fog. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 30 40 26 47 29 / 0 10 10 0 0
Houston (IAH) 39 47 31 52 33 / 0 20 10 0 0
Galveston (GLS) 45 49 39 52 46 / 0 20 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Monday night through Tuesday morning for
the following zones: Austin...Brazos...Burleson...
Colorado...Fort Bend...Grimes...Houston...Inland Brazoria...
Inland Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Madison...Montgomery...Northern Liberty...
Polk...San Jacinto...Trinity...Walker...Waller...
Washington...Wharton.
Wind Advisory until 7 AM CST Monday for the following zones:
Brazoria Islands...Galveston Island and Bolivar Peninsula...
Matagorda Islands.
GM...Small Craft Advisory until 6 PM CST Monday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
Waters from Freeport to Matagorda Ship Channel TX from 20
to 60 NM...Waters from High Island to Freeport TX from 20
to 60 NM.
&&
Discussion...43Hazardous weather outlook, Mar 3, 1:54 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 154 PM CST Sun Mar 3 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-042000- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 154 PM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Cold temperatures will filter into Southeast Texas tonight. A few locations north of a Brenham to Conroe to Cleveland line could fall below freezing for a few hours late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Cold temperatures will persist through Wednesday. Freezing temperatures will be possible Tuesday and Wednesday morning over much of Southeast Texas. The coldest temperatures are expected on Tuesday morning with freezing temperatures possible north of an Edna to La Marque to Liberty line. Temperatures will fall into the 20's north of a Brenham to Conroe to Livingston line for several hours early Tuesday morning. A Freeze Watch or Warning will be possible late Monday night into early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-042000- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 154 PM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect for the Gulf waters through Monday. Strong north to northeast winds will persist tonight and slowly decrease on Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Warm and moist air flowing over cooler shelf waters will once again create a favorable environment for sea fog late in the week. The fog could return as early as Thursday but more likely Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ436>438-042000- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 154 PM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Warm and moist air flowing over cooler shelf waters will once again create a favorable environment for sea fog late in the week. The fog could return as early as Thursday but more likely Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 3, 2:23 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT National Weather Service HOUSTON/GALVESTON TX 223 PM CST Sun Mar 3 2019 TXZ163-164-176>179-195>200-210>213-226-227-235>238-040830- Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, and Friendswood 223 PM CST Sun Mar 3 2019 ...Very Cold Temperatures Across Southeast Texas... Much colder temperatures have filtered into Southeast Texas today in the wake of a strong cold front. Temperatures tonight are expected to fall near or just below freezing north of a Brenham to Huntsville to Trinity line. Cloud cover tonight will play a large role in just how cold temperatures will fall. High temperatures on Monday will struggle to warm into the lower 40's over the northern third of the region and will likely struggle to reach 50 degrees over the south. Any partial clearing early Monday morning will five way to afternoon cloud cover. There could be some light rain in the afternoon which will add to the chill. High pressure will settle over the southern plains Monday night. This feature will bring very dry air into the region. Skies are expected to clear and winds will decrease setting up ideal radiational cooling conditions. Temperatures are expected to fall into the 20's north of a Columbus to Conroe to Cleveland line. Temperatures could be below freezing for 4 to 6 hours Monday night into Tuesday morning. A Freeze Watch of Freeze Warning may be required. Now is the time to prepare for the cold weather. Tropical plants or other sensitive vegetation should be moved indoors or covered to protect them from the cold. Provide shelter from the wind and cold for your pets.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:46 PM CST | Dense Fog Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 12 hr |
| Mar 3, 3:25 AM CST | Small Craft Advisory | HGX | 59 hr | |
| Mar 3, 10:04 AM CST | Dense Fog Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 56 min |
| Mar 3, 3:27 PM CST | Freeze Watch | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 16 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.